Forums


Medications & Prescription Treatment

sibelium

  • By merrie

    My new Dr prescribed me this as a preventative. He told me that while it is not approved in the US, it is a very safe drug, and very effective world wide, and that it is the only preventative designed specifically to prevent migraines. I was just looking around on here and nothing is written about it so I thought I’d start a new topic. I am also going to continue the nadalol and continue to go up on it unless it starts to work, or I get dizzy…up to 80 mg of course. I am also going to try the migrainal nasal spray, and if it doesn’t work, try the DHE-45, or try that instead if my insurance wont cover migrainal, which it may not. He also prescribed ketaprofen, maybe because torodol works forme IV, but not pill form? AND I got a new anti nauseous med, zofran, which I filled today in Boston as I was having a really bad day nausea wise (and migraine wise), and have already tried. I had to take a second pill for it to cut out the nausea, but it worked. So anyway, go back for a follow up on October 3, so hopefully by then I will be feeling lots better. If anyone has any thoughts on all these new meds, feel free to chime in. Oh and I am to simplify my ha diary to marking mild, moderate, or severe on each day as I am getting them daily.
    Merrie

    Reply Created with Sketch. reply
  • By Ellen Schnakenberg

    Hi merrie – Actually Sibelium is a calcium channel blocker. Calcium channel blockers are used for many health conditions, and can sometimes be helpful in Migraine prevention. Unfortunately, like other calcium channel blockers and all other preventives, it is used off-label for Migraine. There are no preventive medicines that were specifically designed to prevent Migraine. Not yet, but researchers are working hard, and if what we saw and heard at the International Headache Conference in Boston is any idea at all, the results are looking extremely good right now!

    But I digress…

    Here is a link that talks about the latest preventives and how effective the American Academy of Neurology (AAN) and the American Headache Society (AHS) has found them to be: https://migraine.com/blog/new-migraine-prevention-recommendations-from-the-american-academy-of-neurology/

    Here is a link to a very old study that reviews the effectiveness of this drug for Migraine prevention: http://www.ncbi.nlm.nih.gov/pubmed/12766861 Remember however, that it may work beautifully for you, or not! Don’t get discouraged. We are all different, and there are many treatments we can try, both by themselves as well as in concert with other treatments, which may or may not help us. If there were one treatment that worked for everybody, we’d all be using it!

    Please be sure that your doctor knows about all the medicines you’re using, and how you’re using them. The standard reply continues… be sure not to change your protocol without first consulting your physician. Stopping or not using preventives correctly can be very dangerous: https://migraine.com/blog/the-danger-of-abruptly-stopping-migraine-preventives/

    Reply Created with Sketch. reply
  • By merrie

    Hi Ellen,
    I don’t know how to share a link on here, but if you google sibelium, the top result shows the packaging info. It is apparently now being packaged (outside the US) as a migraine preventative. Anyway….my insurance will not approve migranal, so I guess I am going to be trying DHE-45. In the mean time, I have a horrible migraine that I have had since yesterday and nothing to take for it. Barely able to get out of bed today.

    Reply Created with Sketch. reply
  • By merrie

    Also tried the Korean yesterday, took twice. Today I am constipated. If I keep taking the Korean as I have been taking the phenergan, I will never go again! Guess I need to call the Dr.

    Reply Created with Sketch. reply
  • By Ellen Schnakenberg

    merrie – I’m not sure what you meant by Korean – auto spell check error maybe? Did you by chance mean ketaprofen or maybe Zofran?

    Oh, I hope you’re feeling better soon. Answer whenever you are able.

    ~Ellen

    Reply Created with Sketch. reply
  • By Ellen Schnakenberg

    Well, I sure hate the idea of you getting constipated during treatment. Adding insult to injury.

    Have you considered talking to your doctor about magnesium to offset that? It can also be very helpful for Migraine all on its own 🙂

    ~Ellen

    Reply Created with Sketch. reply
  • By merrie

    Hi Ellen,
    I have a really weird stomach…magnesium, and most supplements make me vomit:( I am thinking of trying stool softeners. I also am still struggling with endo cramps, so don’t need anymore stomach cramping issues. Oh well. I will just have to figure something out.

    Reply Created with Sketch. reply
  • By Ellen Schnakenberg

    merrie,

    I am so sorry hon. The only other thing I can suggest is eating a lot of high fiber foods. Apples are wonderful as are pears – loaded with fiber. Apples can be a trigger for some however, so take care.

    ((Hugs))

    ~Ellen

    Reply Created with Sketch. reply